Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 10, 2008, 7:04 PM CDT for Marshall County, Illinois. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 10, 2008, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Marshall County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:29 PM CDT | HAIL 1 | 4 Ese Henry, IL | ONE INCH DIAMETER HAIL REPORTED NEAR LAKE WILDWOOD. |
| Jul 10, 7:34 PM CDT | HAIL 1.75 | 1 N Varna, IL | FROM HENRY CITY ESDA. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 110005
SVRILX
ILC123-110100-
/O.NEW.KILX.SV.W.0201.080711T0004Z-080711T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 800 PM CDT.
* AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
NORTH OF HENRY...OR ABOUT 7 MILES SOUTH OF HENNEPIN...AND WAS
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
VARNA...
TOLUCA...
WENONA...
ANOTHER LOCATION IN THIS WARNING IS...WENONA.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 30 AND 41.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4111 8933 4111 8906 4093 8905 4093 8928
4115 8952 4115 8933
TIME...MOT...LOC 0004Z 317DEG 22KT 4114 8935
$$
BAK3 follow-up statements
000
WWUS53 KILX 110022
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CDT THU JUL 10 2008
ILC123-110100-
/O.CON.KILX.SV.W.0201.000000T0000Z-080711T0100Z/
MARSHALL-
722 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN MARSHALL COUNTY...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAKE WILDWOOD...OR ABOUT 8 MILES NORTHEAST OF LACON...MOVING
SOUTHEAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
VARNA...
LA ROSE...
TOLUCA...
PATTONSBURG...
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 30 AND 41.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4112 8933 4111 8934 4111 8933 4111 8906
4093 8905 4093 8928 4115 8946 4115 8933
TIME...MOT...LOC 0022Z 317DEG 21KT 4107 8926
$$
BAK000
WWUS53 KILX 110037
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
737 PM CDT THU JUL 10 2008
ILC123-110100-
/O.CON.KILX.SV.W.0201.000000T0000Z-080711T0100Z/
MARSHALL-
737 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN MARSHALL COUNTY...
AT 735 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 2
MILES NORTHWEST OF TOLUCA...OR ABOUT 12 MILES EAST OF LACON...MOVING
SOUTHEAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RURAL MARSHALL COUNTY.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 30 AND 41.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4093 8905 4099 8926 4110 8933 4111 8932
4111 8907
TIME...MOT...LOC 0037Z 312DEG 22KT 4101 8916
$$
BAK000
WWUS53 KILX 110057
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT THU JUL 10 2008
ILC123-110108-
/O.EXP.KILX.SV.W.0201.000000T0000Z-080711T0100Z/
MARSHALL-
758 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY
EXPIRES AT 800 PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4093 8905 4099 8926 4110 8933 4111 8932
4111 8907
TIME...MOT...LOC 0058Z 312DEG 22KT 4092 8903
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:00 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 10, 7:00 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 700 PM CDT THU JUL 10 2008 .DISCUSSION... ISSUED 215 PM CDT THU JUL 10 2008 MCV ACRS NE IOWA PRODUCED FROM EARLY MRNG CONVECTION ACRS THE PLAINS CONTINUES TO IGNITE ADDL BANDS OF STORMS TO OUR NORTH WITH DISTINCT OUTFLOW BOUNDARY SEEN ON VSBL AND SFC ANALYSIS FROM EAST OF RFD SWD TO JUST SOUTH OF STERLING ROCK FALLS. THE MAIN SYNOPTIC BOUNDARY AS OF 18Z WAS LOCATED WELL NORTH OF OUR AREA ACRS CNTRL WISCONSIN. DECENT RETURN FLOW OF MOISTURE SEEN ON THE MRNG UA ANALYSIS AS WELL AS THE LATEST VSBL SATELLITE LOOP WITH BAND OF ENHANCED CU STREAMING NE FROM NW MO INTO WEST CNTRL IL. MAIN FCST CONCERN WL BE WITH CONVECTION CHANCES AND COVERAGE THIS EVENING AND AGAIN FRIDAY NIGHT WITH SUBTLE SRN STREAM SHORTWAVE. BEST THREAT FOR ORGANIZED CONVECTION ACRS THE ENTIRE CWA WL BE ON SATURDAY ALONG THE COLD FRONT. SHORT TERM...TONIGHT THROUGH SUNDAY COMBINATION OF OUTFLOW BOUNDARY JUST TO OUR NORTH AND DECENT RETURN MOISTURE INTO THE NORTHWEST PORTION OF THE FCST AREA WL WARRANT AT LEAST SLIGHT CHANCE/ISOLD STORM CHANCES THIS EVENING. SEEMS AS IF THE NAM-WRF HAS HANDLED THE MESOSCALE FEATURES THE BEST WITH THE ONGOING CONVECTION TO OUR NORTHWEST AND WL FOLLOW ITS LEAD...AT LEAST THRU THE SHORT TERM. AS THE MCV/MID LVL SHORTWAVE SHIFTS TO OUR EAST BY LATE THIS EVENING...CONVECTION CHANCES WL WANE ACRS THE NORTH WITH THE BETTER THETA-E ADVECTION AND LOW LVL JET SUPPORT AND BOUNDARY LOCATION TO OUR NORTH OVERNIGHT. MODELS CONTINUE TO SHOW THE SRN STREAM SHORTWAVE...CURRENTLY OVR SW KS AND THE PANHNDL REGION THIS AFTN...WL TRACK NORTHEAST INTO THE MID MISSISSIPPI VALLEY BY LATE FRIDAY AFTN AND EVENING. ENOUGH FORCING AHEAD OF THE FEATURE TO ADD AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS TO THE GRIDS FOR LATE TMRW AFTN WITH 30-40 POPS ACRS THE FCST AREA FRIDAY NIGHT AS THE SHORTWAVE SHIFTS EWD ACRS THE FCST AREA. APPEARS THE GFS IS SPINNING UP ANOTHER CONVECTIVELY INDUCED VORT MAX FRIDAY NIGHT WHICH ENHANCES THE QPF CONSIDERABLY ACRS THE FAR SE WHICH LOOKS OVERDONE. THE SHORTWAVE SHOULD SHIFT TO THE EAST OF THE STATE BY SATURDAY MRNG WITH THE ATTENTION TURNING TO THE STRONG (FOR THIS TIME OF YEAR) SHORTWAVE DROPPING SE INTO THE UPPER LAKES. THIS FEATURE WILL DRAG A COLD FRONT ACRS THE FCST AREA SATURDAY AFTN AND EVENING AND INTERACT WITH THE MOIST AND UNSTABLE AIR MASS. 500 MB WINDS FCST TO INCREASE TO 40 KTS ACRS THE FCST AREA BY AFTN SO STORM ORGANIZATION APPEARS LIKELY WITH UNIDIRECTIONAL WIND PROFILES SUGGESTING LINEAR SEGMENTS CAPABLE OF PRODUCING GUSTY WINDS. LOW AND MID LVL LAPSE RATES NOT PARTICULARLY STEEP AT THIS POINT AND WITH RATHER HIGH FREEZING LEVELS...THE HAIL THREAT LOOKS LOW FROM THIS DISTANCE. WHAT CONVECTION WE DO SEE ON SATURDAY INTO SATURDAY EVENING SHOULD TRACK TO OUR EAST BY SUNDAY MRNG AS THE UPPER TROF DIGS SE ACRS THE LAKES REGION. SFC HIGH PRESSURE WILL THEN PUSH IN FROM THE NW FOR THE RMDR OF THE WEEKEND BRINGING IN COOLER AND LESS HUMID AIR TO CNTRL IL. LONG TERM...MONDAY THROUGH THURSDAY UPPER TROF WHICH PUSHES SE ACRS THE GREAT LAKES EARLY IN THE PERIOD IS EXPECTED TO LIFT EAST AWAY FROM THE MIDWEST BY LATE MON AND TUESDAY WITH THE UPPER LEVEL RIDGE BUILDING ACRS THE PLAINS AND LOWER MIDWEST. THIS SHOULD KEEP MOST OF THE AREA DRY WITH A GRDL WARMING TREND. HOWEVER...AS HAS BEEN THE CASE MOST OF THE SUMMER...THE RIDGING DOES NOT PERSIST LONG ACRS THE REGION AS NRN STREAM SHORTWAVE ENERGY AND ATTENDANT CONVECTION TENDS TO SUPPRESS THE RIDGE AXIS OVR THE MIDWEST. AND THAT APPEARS TO BE THE CASE LATE IN THE PERIOD AS A SHORTWAVE DROPS SE INTO THE UPPER LAKES AND BRINGS A BOUNDARY SOUTH INTO THE MIDWEST THU. STILL SOME TIMING ISSUES SEEN ON THE MEDIUM RANGE MODELS WITH THIS SYSTEM LATE IN THE PERIOD SO WL NOT BE MAKING ANY ADJUSTMENTS TO DAYS 6 AND 7. WL KEEP THE EFP DRY WITH TEMPS WARMING TO ABOVE NORMAL BY WEDNESDAY. SMITH && .AVIATION... ISSUED 700 PM CDT THU JUL 10 2008 VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE 00Z TAF PERIOD. WINDS WILL GENERALLY BE OUT OF THE SOUTH TO SOUTHWEST...BECOMING GUSTY AT TIMES DURING THE DAY FRIDAY. HOWEVER...WINDS MAY GO VARIABLE FOR A FEW HOURS THIS EVENING DUE AT KPIA/KBMI/KCMI DUE TO THE POTENTIAL PASSAGE OF AN OUTFLOW BOUNDARY FROM STORMS OVER NORTHERN ILLINOIS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 3:20 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT THU JUL 10 2008 ILZ027>031-036>038-040-041-111100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 320 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION FRIDAY NIGHT. A BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL DEVELOP DURING THE DAY SATURDAY...AS A COLD FRONT APPROACHES FROM THE NORTH. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS WILL BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-111100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY- VERMILION- 320 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO THE REGION FRIDAY NIGHT. A BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL DEVELOP DURING THE DAY SATURDAY...AS A COLD FRONT APPROACHES FROM THE NORTH. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS WILL BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:35 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 40 min |
| Jul 11, 3:38 PM CDT | Flash Flood Warning | ILX | Logan | 3 hr |
| Jul 11, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 58 min |
| Jul 11, 6:49 PM CDT | Areal Flood Advisory | ILX | Sangamon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.